MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PI CVC KIT: 2L 8 FR; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL LLC ARROW PI CVC KIT: 2L 8 FR; CATHETER INTRAVASCULAR THERAPE
Catalog Number ASK-42802-TGH1
Medical Device Problem Code Biocompatibility (2886)
Health Effect - Clinical Codes Anaphylactic Shock (1703); Bradycardia (1751); Low Blood Pressure/ Hypotension (1914)
Date of Event 06/16/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Qn#(b)(4).Associated mdr#s 9680794-2023-00551 and 9680794-2023-00550.
 
Event or Problem Description
It was reported 30 minutes after the cvc was placed in an 81 year old male, the patient's blood pressure dropped to 50/30 and heart rate dropped.Cvc was removed and patient treated with steroids, epinephrine, and fluids.A second cvc was inserted and the patient experienced the same symptoms.Patient returned to normal signs after treatment.The patient's current condition was reported to be stable and he was released from hospital.
 
Additional Manufacturer Narrative
(b)(4).Associated mdr#s 9680794-2023-00551 and 9680794-2023-00550.The report of a catheter related allergic reaction was confirmed based on the customer report.The customer report confirmed that the patient experienced anaphylactic shock symptoms due to chlorhexidine exposure.The customer used two different catheters coated in chlorhexidine and the patient experienced the same reaction twice.The labeling provided with the coated catheter states "the arrowg+ard blue antimicrobial catheter is contraindicated for patients with known hypersensitivity to chlorhexidine, silver sulfadiazine and/or sulfa drugs." therefore, based on the reported event, unintentional use error (patient condition) likely caused or contributed to this event.The customer did not provide a lot number; therefore, a device history record review was performed based upon a lot number from the sales history data of the customer.No relevant findings were identified.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW PI CVC KIT: 2L 8 FR
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17434081
Report Number9680794-2023-00550
Device Sequence Number6834703
Product Code FOZ
UDI-Device Identifier10801902213829
UDI-Public10801902213829
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K071538
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberASK-42802-TGH1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2023
Supplement Date Received by Manufacturer08/25/2023
Initial Report FDA Received Date08/01/2023
Supplement Report FDA Received Date08/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient Age81 YR
Patient SexMale